MAUDE Adverse Event Report: GYRUS ACMI, INC PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK); ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE

GYRUS ACMI, INC PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK); ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Model Number 920005PK
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.The cause of the reported issue is unknown at this time.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported the device model 920005pk with lot fr207931 malfunctioned.The " jaw not opening and closing properly".The issue found during a therapeutic laparoscopically assisted vaginal hysterectomy (lavh) procedure.The device was replaced with the same model (920005pk) with lot number not provided and the intended procedure was completed with no patient harm or adverse event reported.There was no user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on device return evaluation and the legal manufacturer's final investigation.The subject device was received and evaluated.The device was returned in the original packaging however opened and used and the returned lot number was verified.The device was received with the jaws opened, lock on.A visual inspection indicates that there is heavy amounts of dried tissue on the jaws consistent with use.The jaw symmetry is not balanced as the jaws appear to be misaligned.The first point of contact for the jaws is at the distal end; this is consistent with standard.The jaw aperture measurement was taken inside the first teeth of the jaw, measured at about.213" which is within standards, (standard is.300¿ +/-.100¿).The jaw mesh is no good as the jaws appear misaligned.The insulation of the jaw legs were inspected and no cuts or tears were identified on the insulation.The flare is intact and has no cracks.The blade extends/retracts and cuts dental dam as designed, however there is restriction as there is heavy amounts of dried tissue on the blade.The lock function engages/releases as designed however there is heavy restriction when releasing the lock function.Testing performed, observed that the "ratchet" lock button on the top of the handle was stuck on the "on" position and was unable to set it to the "off" position.The shaft appears normal as there are no dents or deformities found.The device was plugged into the test generator; the generator displayed vp3/35; this is the correct default setting.Additionally a test gyrus g400 generator was used in conjunction with the 920005pk hand piece and verified that energy was being transferred to the distal end of the forceps during activation, which was visually represented by vapors of moisture during contact with the wet cotton pad soaked in saline when coag pedal (blue foot pedal) was activated.Based on the device evaluation, it was confirmed that the jaws were not opening and closing properly and it could likely be attributed to mishandling as there were heavy amounts of dried tissue identified on the distal end of the device which is consistent with use as well as the jaws appearing to be misaligned.The observed failure is a known phenomenon likely resulting from having excess bodily material buildup on the distal jaw end, introducing heavy resistance opening and closing the jaws.Instruction for use (ifu): on page 3 of the device ifu (910111-001_ee), it states: "regularly check the device and cord/cable for damage during the procedure." the device history records (dhr¿s) for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.Dhr review for this lot found no associated ncrs (nonconformance's), reported scrap or recorded process deviations relating to the reported failure.Olympus will continue to monitor complaints for this device.

Brand Name
PKS CUT/FCP, 5MM/33CM 9-PIN (5/PK)
Common Device Name
ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15636234
Report Number3005975494-2022-00053
Device Sequence Number7169223
Product Code GEI
UDI-Device Identifier00821925036178
UDI-Public00821925036178
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number920005PK
Device Lot NumberFR207931
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown